Thunderstorm Wind, Pima
- When
- July 25, 4:15 PM MST
- Where
- Pima County, 0.91 mi SE of Arivaca
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 31.560, -111.320
A wind gust of 60 mph was recorded near Arivaca.
Isolated showers and thunderstorms formed over southeast Arizona and moved northwest. One storm produced a wind gust of 60 mph near Arivaca.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TWC wrote it up.
Isolated showers and thunderstorms formed over southeast Arizona and moved northwest. One storm produced a wind gust of 60 mph near Arivaca.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before the first event at Jul 25, 2:28 PM MST, 1 hour 47 minutes earlier.
Area Forecast Discussion National Weather Service Tucson AZ 228 PM MST Thu Jul 25 2019 .SYNOPSIS...Isolated showers and thunderstorms through the evening hours today. Thereafter, a subtle shift in the weather pattern will result in limited thunderstorm activity the Friday through the weekend. However, an upswing in thunderstorms will return early next week. High temperatures will trend upward through Saturday followed by moderating temperatures early next week. && .DISCUSSION...Isolated showers and thunderstorms were developing mainly in the mountains of southeast Arizona early this afternoon. A few have managed to track westward into the valleys, especially in Cochise county. Still expecting further development of thunderstorms this afternoon and continuing through the evening hours. Ample moisture supported locally heavy rainfall. In fact, a rain gauge on Mount Lemmon reported over one inch of rain in less than one hour. In addition to the heavy downpour potential, wet microbursts will be possible in the valleys again today. Thereafter, the upper high that has been centered over the Four Corners region will shift south to a position over east-central Arizona by tomorrow morning. Models progged the upper high to become centered over the state this weekend. This will result in somewhat limited thunderstorm activity and hotter daytime temperatures. However, models showed the upper high becoming reestablished over the Four Corners area early next week. That said, there should be an upswing in thunderstorm activity again early next week with high temperatures moderating a bit. && .AVIATION...Valid through 27/00Z. Isolated -TSRA/-SHRA continuing into the evening, mainly to the south and west of KTUS. The bulk of -TSRA/-SHRA should end around 26/06Z. Expect FEW-SCT clouds 10k-14k ft MSL throughout the period with a SCT-BKN deck at 25k ft MSL this afternoon and evening. Gusty outflow winds occur near thunderstorms, otherwise, winds wly/nwly this afternoon at 6-10 knots. After 26/06Z winds will be variable less than 6 knots again. Thunderstorm and shower chances decrease for Friday afternoon. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated thunderstorms and showers continue into the evening, mainly to the south and west of Tucson. White Mountains will likely see scattered coverage. Thunderstorm and shower chances decrease Friday afternoon and are expected to the south of Tucson, Cochise County, and the White Mountains. This weekend into early next week more moisture will be in place leading to isolated to scattered thunderstorms from central Pima County eastward. Near thunderstorms winds will be gusty and erratic. Otherwise, 20-foot winds will be primarily terrain driven at less than 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Special Weather Statement National Weather Service Tucson AZ 330 PM MST Thu Jul 25 2019 AZZ504-507-508-513-514-252315- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Eastern Cochise County Below 5000 Feet including Douglas/Willcox-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 330 PM MST Thu Jul 25 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA AND WEST CENTRAL COCHISE COUNTIES UNTIL 415 PM MST... At 328 PM MST, Doppler radar was tracking strong thunderstorms near and northwest of Benson, moving west at 15 mph. Half inch hail and winds in excess of 45 mph and blowing dust will be possible with these storms. Locations impacted include... Benson, St. David, Kartchner Caverns State Park, Saguaro National Park East and Mescal. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3210 11020 3193 10990 3177 11048 3222 11058 TIME...MOT...LOC 2228Z 088DEG 12KT 3201 11029 Meyer
Special Weather Statement
National Weather Service Tucson AZ
354 PM MST Thu Jul 25 2019
AZZ503-515-252345-
Upper Santa Cruz River and Altar Valleys including
Nogales-Baboquivari Mountains including Kitt Peak-
354 PM MST Thu Jul 25 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PIMA COUNTY UNTIL
445 PM MST...
At 354 PM MST, Doppler radar was tracking a strong thunderstorm over
Arivaca, or 15 miles west of Tubac, moving northwest at 15 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Arivaca and Arivaca Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3156 11117 3153 11121 3153 11139 3162 11165
3187 11141 3163 11117
TIME...MOT...LOC 2254Z 124DEG 14KT 3158 11131
CarpenterThe Tucson radar (KEMX), 75 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
1 thunderstorm wind, 1 funnel cloud. Local standard time, as filed.
A wind gust of 60 mph was recorded near Arivaca.
A Southwest Airlines pilot reported a funnel cloud in a PIREP in a storm to the south of the flight path over the Tohono O'odham Nation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2019Every state in 2019This day in weather historyWarnings in Arizona, July 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843729, 847276.